Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 17, NWS Las Vegas, NV

August 16, 2006Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Aug 16, 2006, 4:03 AM PDT for Lincoln County, Nevada. It took effect at Aug 16, 2006, 12:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2006, 4:03 AM PDT (11:03 UTC)
In effect from
Aug 16, 2006, 12:00 PM PDT
Expired
Aug 16, 2006, 7:00 PM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2006-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2006-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4310 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 161103
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 AM PDT WED AUG 16 2006

...RED FLAG WARNING FROM NOON UNTIL 7 PM THIS EVENING OVER MUCH OF
LINCOLN COUNTY FOR GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY
AND VERY HIGH FIRE DANGER...

NVZ461-162230-
/O.NEW.KVEF.FW.W.0017.060816T1900Z-060817T0200Z/
LINCOLN COUNTY/ELY DISPATCH-
403 AM PDT WED AUG 16 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING. 

AN AREA OF LOW PRESSURE MOVING INTO PACIFIC NORTHWEST WILL SUPPORT
SUSTAINED SOUTHWEST WINDS OF 20 MPH WITH GUST UP TO 40 MPH THIS
AFTERNOON ACROSS MUCH OF LINCOLN COUNTY. VERY DRY AIR WITH
RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT AND VERY HIGH FIRE
DANGER WILL LEAD TO EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PIERCE
1 follow-up statement
000 
WWUS85 KVEF 170149
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
649 PM PDT WED AUG 16 2006

NVZ461-170300-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-060817T0200Z/
LINCOLN COUNTY/ELY DISPATCH-
649 PM PDT WED AUG 16 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
EXPIRE AT 7 PM PDT THIS EVENING. WINDS WERE BEGINNING TO SUBSIDE
AND HUMIDITIES WILL RISE ABOVE 15 PERCENT THIS EVENING.

$$

MORGAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 16, 2:35 AM PDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 16, 2:35 AM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 AM PDT WED AUG 16 2006

.SYNOPSIS....A DRY SOUTHWEST FLOW HAS SHUNTED MONSOON MOISTURE
EASTWARD INTO CENTRAL AND EASTERN ARIZONA. THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT WILL STAY DRY WITH TEMPERATURES NEAR NORMAL
THROUGH THE END OF THE WEEK.
&&

.SHORT TERM...00Z MODELS IN AGREEMENT THAT MONSOON MOISTURE WILL
CONTINUE TO BE SCOURED OUT OF MOHAVE COUNTY TODAY AS TROUGH MOVES
INTO THE PACIFIC NORTHWEST. FURTHER DRYING WILL OCCUR THURSDAY AS
TROUGH BRUSHES THE NORTHERN NEVADA BORDER. TEMPERATURES WILL BE NEAR
NORMAL THROUGH FRIDAY.

.LONG TERM...HIGH EXPECTED TO BE OVERHEAD THROUGH MUCH OF THE
EXTENDED WHILE A PACIFIC TROUGH REMAINS OFF THE NORTHWEST COAST.
MODELS CONTINUE TO INDICATE A LENGTHENING STRETCH OF DRY WEATHER
THAT THE KOREAN/JAPANESE WAS FIRST TO CATCH YESTERDAY. NOW THE
GFS/CANADIAN ARE FORECASTING DRY CONDITIONS AT LEAST THROUGH SUNDAY.
THE DGEX IS THE STUBBORN OUTLIER AND CONTINUES TO SHOW MOISTURE
INCREASING FROM THE SOUTH AS A SMALL DISTURBANCE OFF THE SOUTHWEST
COAST HELPS TO DIRECT MOISTURE TOWARD US. CONSIDERING THAT ALL OTHER
SOLUTIONS ARE TRENDING EVEN DRIER AND ARE NOW KEEPING ANY POTENTIAL
LOWS WELL OFF THE COAST...THE DGEX IS PROBABLY JUST PLAYING CATCH-UP
AND WILL NOT VERIFY. DID LEAVE VERY SLIGHT POPS OVER THE EASTERN
HALF OF THE CWA FOR SUNDAY BUT DAY SHIFT MAY JUST WANT TO TAKE THESE
OUT IF NEW DGEX RUN FINALLY GOES DRY THROUGH THE WEEKEND. CANADIAN
ENDS UP KEEPING ALL OF NEVADA AND CALIFORNIA DRY FOR THE NEXT 16
DAYS ALTHOUGH UPSTREAM ENSEMBLE SPREAD IS FAIRLY HIGH SUGGESTING
THAT THE HEMISPHERIC MODELS ARE STRUGGLING WITH THE TIMING AND DEPTH
OF THE TROUGH OFF THE COAST ALONG WITH A POTENTIAL KICKER WHICH
LEADS TO LESS CONFIDENCE GOING FURTHER INTO NEXT WEEK.
&&

.FIRE WEATHER...WITH THE APPROACHING TROUGH...SOUTHWEST WINDS WILL
BE A TAD STRONGER OVER NORTHERN LINCOLN COUNTY THIS AFTERNOON.
SUSTAINED 20 MPH WINDS WITH GUSTS OVER 35 MPH...LOW RH AND VERY HIGH
FIRE DANGER WILL EXIST FOR EXTREME FIRE BEHAVIOR.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED... FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING ZONE 461 FROM NOON UNTIL 7 PM THIS EVENING.
.AZ...NONE.
.CA...NONE.

PIERCE/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 15, 10:34 AM PDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1034 AM PDT TUE AUG 15 2006

AZZ002-CAZ519>527-NVZ014-017>020-022-160845-
LOWER COLORADO RIVER VALLEY-EASTERN SIERRA SLOPES-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
1034 AM PDT TUE AUG 15 2006 /1034 AM MST TUE AUG 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ001-003-036-NVZ015-016-021-160845-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-
1034 AM PDT TUE AUG 15 2006 /1034 AM MST TUE AUG 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SUFFICIENT MOISTURE WILL REMAIN IN PLACE THIS AFTERNOON TO PRODUCE
ISOLATED TO SCATTERED THUNDERSTORMS AHEAD OF AN APPROACHING
TROUGH...PARTICULARLY OVER THE NORTHWEST PLATEAU. THESE STORMS
WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.